Alert archive / Alabama / Special Weather Statements in 2021

Special Weather Statement, NWS Birmingham, AL

June 14, 2021Jefferson County, Alabama

NWS Birmingham, AL issued this special weather statement at Jun 14, 2021, 3:48 AM CDT for Jefferson County, Alabama. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2021, 3:48 AM CDT (08:48 UTC)
Expired
Jun 14, 2021, 4:15 AM CDT
In force
27 min
Issued by
NWS Birmingham, AL

County Jefferson County, AL

The radar

The Birmingham radar (KBMX), 36 km from the middle of the area, began a volume at 08:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 8.8 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2021-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1223 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2021-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1223 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
1260 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted.

929 
WWUS84 KBMX 140848
SPSBMX

Special Weather Statement
National Weather Service Birmingham AL
348 AM CDT Mon Jun 14 2021
 
ALZ024-140915-
Jefferson AL-
348 AM CDT Mon Jun 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JEFFERSON COUNTY UNTIL
415 AM CDT...

At 347 AM CDT, Doppler radar was tracking a strong thunderstorm over
McDonald Chapel, or over Fairfield, moving southwest at 10 mph.

Pea size hail will be possible with this storm, in addition to heavy 
rainfall.

Locations impacted include...
Birmingham, Hoover, Vestavia Hills, Bessemer, Homewood, Mountain
Brook, Trussville, Hueytown, Gardendale, Irondale, Leeds, Moody,
Fairfield, Fultondale, Center Point, Pleasant Grove, Clay, Pinson,
Tarrant and Midfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Birmingham.

&&

LAT...LON 3365 8654 3362 8654 3362 8655 3352 8655
      3347 8661 3347 8667 3345 8669 3343 8670
      3342 8675 3339 8676 3339 8678 3337 8679
      3336 8683 3333 8683 3336 8717 3362 8700
      3373 8667
TIME...MOT...LOC 0847Z 023DEG 11KT 3351 8695 

$$

40/Sizemore

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jun 14, 3:07 AM CDT, 41 minutes earlier.

Area forecast discussion, Jun 14, 3:07 AM CDT, 41 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
307 AM CDT Mon Jun 14 2021

.SHORT TERM...
/Updated at 0300 AM CDT Mon Jun 14 2021/

Through Tuesday.

There is a frontal boundary just to our north this morning. A few
lingering storms are evident on radar this morning along an outflow
from a previous storm to our north. This activity will continue
through the early morning as there is plenty to thrive on out there
this morning. Should be predominately showers with just an
occasional storm.  As we work through the day the front will sag
southward and a pre-frontal trough will lift north. Scattered
showers will be possible between the two along with some
thunderstorms. A few may be on the stronger side and will detail
that information a little bit later after the morning sounding comes
in. Showers will continue to be possible until the front can work
through Tuesday afternoon. Although convection will generally be
limited on Tuesday to just the far southeast.

16

.LONG TERM...
/Updated at 0300 AM CDT Mon Jun 14 2021/

Wednesday through Friday.

Deep-layer northerly flow will stretch across the Mississippi
River Valley on Wednesday and will extend into the Deep South.
This is a result of an amplified upper-level pattern featuring a
broad and prominent ridge near the Four Corners and a longwave
trough across the eastern CONUS. At the surface, a broad
footprint of high pressure and relatively dry air will remain in
place along and east of the Mississippi River for Wednesday and
Thursday before the pattern begins to transition on Friday. By
then a transient and south shortwave is progged to eject across
the Upper Midwest into the Great Lakes region with a flattening of
the pattern aloft. Regardless, drier tropospheric air will remain
across Central AL through at least Friday with medium-range
progged PWs ~1.0" or less. Dewpoints should remain in the 50s and
60s. There are no mentionable PoPs mainly for these reasons.
Afternoon highs in the mid 80s to lower 90s are forecast through
this time.

Saturday and Sunday.

While weather remains quiet for the majority of the upcoming week,
unsettled weather is forecast across portions of the southwest
Gulf of Mexico. The NHC continues to monitor this area. Their
latest Tropical Weather Outlook forecasts a 50% chance of
tropical cyclone development near the Bay of Campeche within the
next 5 days. Regardless of organized tropical cyclone development,
medium-range guidance brings this system northward by the end of
the week. Its surrounding field of tropical moisture is expected
to spread northward across the Gulf Coast into the Deep South.
With resultant moisture advection via southerly low-level flow
across Central AL, PoPs were increased for Saturday (30-40%) and
Sunday (40-50%).

40/Sizemore

&&

.AVIATION...
06Z TAF Discussion.

Winds will become light and variable, with patchy fog overnight
to early morning. TCL is already done to LIFR/IFR conditions and
will bounce up and down for the rest of the overnight. Otherwise,
VFR will be the rule for most terminals, though some diurnally-
driven storms will favor the southern part of our forecast area.
At this time PROB30 TSRA is included for MGM and TOI. Northerly
breezes should average between 5-10 knots.

Note: AMD NOT SKED until further notice at KASN due to ongoing
equipment issues.

16

&&

.FIRE WEATHER...

Drier air is slowly beginning to work into the region from the TN
and OH Valleys as a result of northerly flow. This will keep most
rain chances for areas generally along and south of I-20 this
afternoon. Minimum RH values of 40-55% are expected amidst mainly
northerly surface and transport winds of 5-10 mph. Continued
infiltration of drier air is expected through tomorrow. This
relatively drier airmass is forecast to remain across Central AL
through Friday with no mentionable rain chances. Warm but stable
weather with minimum RH values of 30-40% are expected through
through this time.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     93  67  89  61  87 /  10  10   0   0   0
Anniston    92  69  90  62  87 /  20  10  10   0   0
Birmingham  93  69  91  64  88 /  20  10   0   0   0
Tuscaloosa  94  69  93  65  90 /  20  10   0   0   0
Calera      92  69  91  65  88 /  20  10  10   0   0
Auburn      91  71  91  65  87 /  40  20  10  10   0
Montgomery  95  72  94  66  91 /  50  20  10  10  10
Troy        94  72  93  67  90 /  50  20  20  10  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
None.

&&
Hazardous weather outlook, Jun 14, 3:14 AM CDT, 34 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
314 AM CDT Mon Jun 14 2021

ALZ011>015-017>050-151115-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
314 AM CDT Mon Jun 14 2021

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

Minor flooding continues along the Tombigbee River basin. Please see
River Flood Statements for the latest information.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Minor flooding is expected to continue along portions of the
Tombigbee River basin through Saturday. Please see River Flood
Statements for specific details.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management is not
expected at this time.

In the hours before

Local storm report, Jun 13, 11:32 PM CDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1132 PM CDT SUN JUN 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0126 PM     TSTM WND DMG     4 NW NEW LEXINGTON      33.59N 87.71W
06/13/2021                   FAYETTE            AL   COUNTY OFFICIAL

            TREES AND POWERLINES DOWN. TREES WERE ALSO
            REPORTED DOWN IN THE CITY OF FAYETTE, AND
            NEAR BERRY AND NEWTONVILLE.

&&

AS
Local storm report, Jun 14, 12:03 AM CDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1203 AM CDT MON JUN 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0209 AM     TSTM WND DMG     3 S LUPTON              33.90N 87.40W
06/13/2021                   WALKER             AL   COUNTY OFFICIAL

            NUMEROUS TREES AND POWERLINES DOWN IN
            SARAGOSSA.

&&

AS
Local storm report, Jun 14, 12:04 AM CDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1204 AM CDT MON JUN 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0208 AM     HAIL             3 S LUPTON              33.90N 87.40W
06/13/2021  E0.70 INCH       WALKER             AL   COUNTY OFFICIAL

            DIME SIZE HAIL REPORTED NEAR SARAGOSSA.

&&

AS
Local storm report, Jun 14, 12:23 AM CDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1223 AM CDT MON JUN 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0209 PM     TSTM WND DMG     3 S LUPTON              33.90N 87.40W
06/13/2021                   WALKER             AL   COUNTY OFFICIAL

            CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 3
            S LUPTON. NUMEROUS TREES AND POWERLINES DOWN
            IN SARAGOSSA.

&&

AS
Local storm report, Jun 14, 12:24 AM CDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1224 AM CDT MON JUN 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0208 PM     HAIL             3 S LUPTON              33.90N 87.40W
06/13/2021  E0.70 INCH       WALKER             AL   COUNTY OFFICIAL

            CORRECTS PREVIOUS HAIL REPORT FROM 3 S
            LUPTON. DIME SIZE HAIL REPORTED NEAR
            SARAGOSSA.

&&

AS
Special weather statement, Jun 14, 3:48 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
348 AM CDT Mon Jun 14 2021

ALZ024-140915-
Jefferson AL-
348 AM CDT Mon Jun 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JEFFERSON COUNTY UNTIL
415 AM CDT...

At 347 AM CDT, Doppler radar was tracking a strong thunderstorm over
McDonald Chapel, or over Fairfield, moving southwest at 10 mph.

Pea size hail will be possible with this storm, in addition to heavy
rainfall.

Locations impacted include...
Birmingham, Hoover, Vestavia Hills, Bessemer, Homewood, Mountain
Brook, Trussville, Hueytown, Gardendale, Irondale, Leeds, Moody,
Fairfield, Fultondale, Center Point, Pleasant Grove, Clay, Pinson,
Tarrant and Midfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Birmingham.

&&

LAT...LON 3365 8654 3362 8654 3362 8655 3352 8655
      3347 8661 3347 8667 3345 8669 3343 8670
      3342 8675 3339 8676 3339 8678 3337 8679
      3336 8683 3333 8683 3336 8717 3362 8700
      3373 8667
TIME...MOT...LOC 0847Z 023DEG 11KT 3351 8695

40/Sizemore

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 4:04 AM CDTSpecial Weather StatementBMXCalhoun41 min
Jun 14, 1:14 PM CDTSpecial Weather StatementBMXChambers31 min
Jun 14, 1:44 PM CDTSpecial Weather StatementBMXTallapoosa46 min
Jun 14, 1:52 PM CDTSpecial Weather StatementBMXRandolph23 min
Jun 14, 2:13 PM CDTSpecial Weather StatementBMXTallapoosa47 min
Jun 14, 3:01 PM CDTSpecial Weather StatementBMXElmore44 min
Jun 14, 3:40 PM CDTSpecial Weather StatementBMXMontgomery50 min
Jun 14, 4:43 PM CDTSpecial Weather StatementBMXAutauga32 min
Jun 14, 5:10 PM CDTSpecial Weather StatementBMXLowndes35 min
Jun 14, 5:46 PM CDTSpecial Weather StatementBMXAutauga29 min
Jun 14, 5:48 PM CDTSpecial Weather StatementBMXSumter27 min
Jun 14, 5:59 PM CDTSpecial Weather StatementBMXAutauga31 min
Jun 14, 6:28 PM CDTSpecial Weather StatementBMXLowndes47 min
Jun 14, 6:40 PM CDTSevere Thunderstorm WarningBMXLowndes18 min
Jun 14, 6:44 PM CDTSpecial Weather StatementBMXCoosa31 min

Nearby

Special Weather Statements in Alabama, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.